MAUDE Adverse Event Report: FLEXTRONICS INTERNATIONAL INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

FLEXTRONICS INTERNATIONAL INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 305901
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative regarding a trial patient.It was reported that during a basic evaluation procedure, the lead appeared to be bent upon removal from the sterile packaging only at the distal external portion (~1 cm) from end.This was noted as either a product or packaging issues.They placed other end in trocar however when healthcare professional (hcp) went to remove stylus, it was stuck.Hcp then removed the lead and replaced it with a brand new lead which went in as expected without any issues.Procedure was then finished with only about 2 minutes added time.The trial proceeded without any issues, and there were no adverse effects.The affected lead was going to be returned for analysis.No symptoms or further complications were reported.
 
Additional Manufacturer Narrative
Analysis results not available at this time.An additional report will be sent once analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis of the lead model 305904 lot # va0jxe2 showed that the lead conductors had been stretched approximately 5.5 cm from the distal end.This would cause the stylet to be difficult to remove.There was a slight bend in the lead approximately 1.0 cm from the distal end.However, with the stylet completed inserted this bend would not be noticeable.The stylet wire was not bent at the distal end and held the lead straight when completely inserted.Once the lead was stretched significantly, the stylet would not reach completely to the distal end.The wire insulation was intact.Electrical testing showed the continuity was complete.No issues were found with the returned packing tube.Analysis of the stylet model unknown lot # unknown showed the stylet wire was bent in several locations but was straight at the distal end.There was suspected dried body fluids on the distal end of the stylet and inside the distal end of the lead.The dried body fluids made the removal of the stylet more difficult.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
FLEXTRONICS INTERNATIONAL
019 friesacherstrasse 3
althofen
MDR Report Key6907313
Report Number8030670-2017-00005
Device Sequence Number745221
Product Code EZW
UDI-Device Identifier00643169721166
UDI-Public00643169721166
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/23/2019
Device Model Number305901
Device Catalogue Number305901
Device Lot Number60068870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer10/02/2017
11/01/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date10/10/2017
11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight84